MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET; SEE H.11

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET; SEE H.11
Catalog Number 367391
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary - bd had not received any samples for investigation.A total of 30 retained samples were subjected to functional tests.Two of the retained samples failed the functional test due to sleeve leakage observed from poor sleeve recovery.Additionally, all 30 retained samples passed another set of functional tests, showing proper activation with no defects or leakage observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: sleeve leakage.Corrective and preventive action has been opened to address the issue.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description
It was reported that while using the bd vacutainer® ultratouch¿ push button blood collection set that at the moment of connecting the tubes to the vacuum it is difficult to introduce the needle, and the blood begins to pass to the holder causing spills.No patient impact reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The information for the additional medical device type is as follows: d.2b.Medical device type: jka d.2a.Common device name: blood specimen collection device; intravascular administration set a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd vacutainer® ultratouch¿ push button blood collection set that at the moment of connecting the tubes to the vacuum it is difficult to introduce the needle, and the blood begins to pass to the holder causing spills.This occurred 6 times.No patient impact reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: b.5: "it was reported that while using the bd vacutainer® ultratouch¿ push button blood collection set that at the moment of connecting the tubes to the vacuum it is difficult to introduce the needle, and the blood begins to pass to the holder causing spills.This occurred 6 times.No patient impact reported." investigation summary bd had not received any samples for investigation.A total of 30 retained samples were subjected to functional tests.Two of the retained samples failed the functional test due to sleeve leakage observed from poor sleeve recovery.Additionally, all 30 retained samples passed another set of functional tests, showing proper activation with no defects or leakage observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: sleeve leakage.Corrective and preventive action has been opened to address the issue.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
SEE H.11
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21657383
Report Number1024879-2025-00344
Device Sequence Number12646264
Product Code FPA
UDI-Device Identifier30382903673910
UDI-Public(01)30382903673910(11)241015(17)260930(10)4289781
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K212724
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Catalogue Number367391
Device Lot Number4289781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/04/2025
05/02/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/25/2025
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown